Alert archive / Idaho / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 20, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jul 25, 2002, 2:47 PM MDT for Oneida County, Idaho. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2002, 2:47 PM MDT (20:47 UTC)
- Expired
- Jul 25, 2002, 3:15 PM MDT
- In force
- 28 min
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
County Oneida County, ID
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 8.8 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 52 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 1635 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
070 WUUS55 KPIH 252047 SVRPIH IDC071-252115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 246 PM MDT THU JUL 25 2002 THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL ONEIDA COUNTY IN SOUTHEAST IDAHO * UNTIL 315 PM MDT * AT 245 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ABOUT 3 MILES NORTHWEST OF MALAD CITY... MOVING NORTHEAST AT 10 MPH. ONE INCH HAIL AND WIND GUSTS IN EXCESS OF 60 MPH ARE POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN POCATELLO/IDAHO FALLS. LAT...LON 4231 11237 4215 11230 4221 11207 4236 11221
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 2:25 PM MDT, 22 minutes earlier.
Area forecast discussion, Jul 25, 2:25 PM MDT, 22 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 225 PM MDT THU JUL 25 2002 SCATTERED STRONG TO SEVERE THUNDERSTORMS OVER THE PIH CWA WITH A LINE OF TS FROM ARCO TO ABERDEEN. VERY SHARP CAPE GRADIENT FROM 200 NEAR LLJ TO OVER 1000 J/KG ACROSS THE SNAKE PLAIN WITH MODEST H3/H5 DIFF PVA AND HIGH PWS (> 0.8 INCH). VERTICAL SHEAR HAS ALSO INCREASED THIS AFTERNOON (AS PER KSFX VWP AND PROFILERS) AND SOME STORMS HAVE EXHIBITED ROTATION AS PER SPOTTER REPORTS. THE 12 UTC ETA MODEL TAKES THIS FEATURE EAST TONIGHT AND OUT OF THE AREA DURING FRI. THUS THE 20-40% POPS FOR PERIODS 1-3 SEEMS REASONABLE THEN DOWN TO 10-20% ON SAT AS A SECOND WAVE SLIDES SE ALONG AXIS OF BUILDING RIDGE OFF THE WEST US COAST. SUN...DRIER NW FLOW OVER THE REGION WITH 0-10% POPS. EXTENDED...DRIER AIR PUSHES ACROSS THE REGION FOR MON-THU AS UPPER HIGH BUILDS INTO THE GREAT BASIN. TA .KSFX...OPERATIONAL...VCP 21. BYI 60/85/58/82 3322 .PIH...NONE. PIH BB 057/086 052/083 047 04332
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 1:00 PM MDT | Severe Thunderstorm Warning | PIH | Power | 30 min |
| Jul 25, 1:06 PM MDT | Severe Thunderstorm Warning | PIH | Butte | 39 min |
| Jul 25, 1:29 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Blaine | 61 min |
| Jul 25, 1:38 PM MDT | Severe Thunderstorm Warning | PIH | Butte | 67 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.